View Single Post
Old 10-30-2008, 04:45 PM   #1
hopetofeelwell1 hopetofeelwell1 is offline
Senior Veteran
(female)
 
Join Date: Apr 2006
Location: Ma USA
Posts: 640
hopetofeelwell1 HB User
Has anyone given up inhaled steroids & used Intal & ended up better?

Hi all! I don't think I've ever posted on this board before, but I just wanted to run something by you folks to see if anyone has had a similar situation. My 20 year old son had originally started on the Intal inhaler when he was 6 years old and hated using it, so it was stopped for a while. When he began to get to the point where we had to give him a rescue inhaler more frequently, he was put on Flovent 110 for many years. He was becoming very anxious and/or depressed in high school and I kept wondering if it might have been the inhaled steroid after being on it for so many years. Granted, anxiety and depression does run in the family, but no one else had my son's symptoms nor were they on asthma meds. He began going through more psychological changes between the ages of 17 and 20 and went off the steroids for a bit to see if he might really still need them. Depression persisted, but that could be because of the withdrawal of the inhaler. My question is this: Has anyone experienced persistent problems because of the inhaled steroids and eventually went to Intal and showed improvement mood-wise? I am praying all of the time that my son's issues have been contributed to by the steroids and by discontinuing they might turn around a bit. If it comes to pass that it is a major depressive issue, then I will accept what ever happens. My son's former psychiatrist did agree that some people do experience "roid rage" even from inhaled steroids, but I would like to see if this has happened to anyone or their children. Thanks so much--Hopeto--